Doctor insights on:
Nasal Cortisone Spray
Was told nasal sprays has less side effects than oral or cortisone injections, but what if I use the nasal sprays for more than 10 yrs?
Make the membranes inflamed and less responsive to effective repair.
Not a good idea at all.
Find out why you might need this type of help and treat the cause rather than the symptom. ...Read more
My wifi went to the dr last week and was diagnosed with Sinusitis. The dr prescribed cortisone, Dasit and nasal spray. The symptoms are getting worse.
I have post nasal drip, coughing until tears roll, it is so itchy and irritating, been givin cortisone, how long does this last? Can't sleep. Feezing.
Depends: Depends on what the cause is. If these have been present for just a few days, then you may just be having a cold. If these have been present for weeks, then you need to consult your doctor. ...Read more
I have a nasal polyp and my ENT wants to give me a cortisone injection in it, to shrink it. Is this a good idea? Will the results last?
I have had persistent sinus inflamation, sore swollen throat and night sweats for a bit over a month. 2 rounds of antibiotics & cortisone. Still sore. What can it be? I am on antihistamines and corticosteroids nasal spray right now. Weekend, so will only
? incomplete therapy: You might have not received the complete therapy for the condition, chronic/recurring sinusitis is at times difficult to treat, right broad-spectrum antibiotics for a good 4-8 or even 12 weeks of treatment together with steroids initially, and more important is proper diagnosis, also need to rule out causes for chronuc infection/inflammation, see a specialized allergist/Immunologist, goodluck ...Read more
Every year this time (spring in the Cape) I get severe seasonal hay fever. It often gets so bad that I have to go for a cortisone injection as my nose channels are completely blocked. It started again. Any meds I can take OTC?
Hay fever: No certain what is available down there. Ask you pharmacist. ...Read more
Is it safe to inject cortisone on a acne cyst located on the nose that was previously operated on (rhinoplasty)?
Nasal cortisone shot: Injecting cortisone for an acne cyst on the nose is safe after rhinoplasty, as long as you have healed sufficiently. Cortisone concentrations for acne injections are typically low, so that the risk of complications such as skin atrophy are minimized. If your dermatologist has any doubt about the safety of the injection, he should consult with your rhinoplasty surgeon before injecting. ...Read more
I always have a runny nose, coughing mucus. I take cortisone shots for 4 times a year. Are there alternative treatments other than cortisone?
Yes: Netipot. .. Best thing ever: http://www. Walgreens. Com/q/neti-pot. ...Read more
I have a blustery red rash on my hairline and on the sides of my nose, quite sore and itchy. The pharmacy said use cortisone, is that ok?
VisualDX: Hi, it’s hard to say without a picture but there is a great app that may be able to help you get a diagnosis without being seen in person by a dermatologist. The app is called VisualDX and is one of the best, if not the best out there. Many clinicians, including myself, use it. Just snap a photo and it gives you a list of possible diagnoses. Good luck! ...Read more
After 8 days treatment for sinusitis (antibiotics, cortisone, etc) am relapsing with fevers of 101 & blocked nose - no sinus pain. What to do? Thanks
I have a large pimple or cyst next to my nose that is very very itchy and painful. Do I need a cortisone shot? Lemon juice?
I have an acne scar for about a year and a half now on my nose. My dermatologist suggested a cortisone shot. Are there any side effects to the shot?
Not really: Cortisone shots carry little risk.Get a more detailed answer ›
Can cortison spray cause PVC? I take them for chronic sinusitis and yesterday I felt 10 within 1/2 hour where I normally have 10 throughout 1 day
No effect dueto Cort: Cortisone has no effect on heart rate or rhythm. But PVC's are unpredictable and can change their rate u\on their own. ...Read more
Groin itch >6 months been to doc 3 times. Tried 4 prescription fungal + cortizone (hydrocortisone). Latest was lotrisone and econazole spray on top now rash appeared. Pleasehlp?
Yes.: Yes, however the otc nasal decongestants can cause problems if used continuously. They cause what is termed, "rebound". People get used to the decongestant effects, and have to continue to use them. Prescription nasal sprays are much safer, if used as directed. ...Read more
Good question: If you are habitually using OTC nasal sprays such as neo-synephrine or afrin, you will within weeks develop what is called rhinitis medicamentosa. This is an inflammation of the mucous membrane of the nose in which rebound is common. That means every time you use the nasal spray, you will become worse, sometimes for a very long period of time. If steroids are being used and not helpful, see ENT. ...Read more
Saline only: Spray saline into your nostrils frequently to flush out allergens and irritants. You will get the best care in a long term relationship with a provider who knows you over time. Discuss this with that provider. ...Read more
?: This isn't the first time, several reasons: some Novartis products were cited byFDA and recalled, others claim that OTC decongestants in general were withdrawn, unlikely. At any rate alternatives are available/other generic brands please read the labels carefully. If you really suffer and need the 4 way or other decongestant more often, you better see an ENT/Allergist, check aaaai. Org or acaai. Org ...Read more
Nasal spray: I assume you are referring to an over the counter decongestant nasal spray that is very addictive if used more than 3 days. You need to see an allergist, you probably need a medicated nasal spray to alleviate the rebound congestion you have developed, you may need oral steroids and do not touch this stuff ever again. ...Read more
Nasal Sprays: Nasal sprays encompass a broad category of medications and over the counter treatments. Likely you are asking about oxymetazoline or other related medications. The medication causes the blood vessels in the nose to vasoconstrict, meaning reduce in size due to muscle contraction. The body has an autonomic system for our nasal tissues. This medication can interfere and/or cause problems with it ...Read more
Nasal saline: Change nasal saline spray every other day. Hope I helped you with your answer. ...Read more
Spray laterally: The correct method of using a nasal spray is to insert the opening of the spray bottle and pointing the intranasal spray toward the eye, in other words, up and toward the side of the nose. In this manner the spray will make contact with the tissue in the lateral wall of the inside of the nasal mucosa. The spray usually should not be sprayed straight back. Incidentally, what spray are you using? ...Read more
What kind?: And whether you exceeded the dosage or the duration? At any rate no harm done, just revert to your regular schedule, or discontinue the medicine if you're done with the recommended time, take care ...Read more
Administration: Just different ways to apply the medication. ...Read more
Irritation: Spray saline into your nostrils frequently to flush out allergens and irritants. You will get the best care in a long term relationship with a provider who knows you over time. Discuss this with that provider. ...Read more